I had the Mixto laser done on December 22, and I experienced nearly intolerable itching 2 days post-op, and it won't stop! Is this common or could it be a reaction to the Aquaphor or something else? I haven't read much about itching from others.
Itching Post-Mixto Laser
Doctor Answers 3
Itching after MIXTO?
This could be a couple of things depending on your situation. Often, itching means healing and can be entirely normal after procedures like MIXTO. Itching could also signal dry skin which is not uncommon after MIXTO. This should be treated to prevent additional inflammation in the skin. Itching could also be a reaction to a topical or systemic medication. You should check with your doctor to determine the source of the itching and to determine the best treatment course.
Post Fractional CO2 laser itching
Post op itching after Fractional CO2 laser such as Mixto is to be expected. This is due to intended inflammatory response to the CO2 energy delivered in a pixelated fashion via the laser resurfacing. It may be mild or could be significant. Take Bendaryl 25mg 1-2 tabs at night, or if needed every 6 hours will be quite helpful. Judicious use of 1% hydrocortisone cream for acne prone patients (or ointment for non-acne prone individuals) 2-3x/day for couple days should provide significant relief. Ice compress while helpful, may take away intended inflammatory reaction that is required for collagen remodeling down the line.
Need to control inflammation
Itching after Mixto resurfacing is fairly common, and it seems 1 out of every 4 of my patients will develop this to some extent or another. I would call my doctor first, to make sure there isn't a need to be seen, as if the itching is accompanied by other problems it may mean something else entirely.
If it truly is just itching, I have had great success in my practice by having patients mix a small amount of 1% hydrocortisone cream (NOT ointment) with antioxidant lotions (my favorites are SkinMedica TNS and Revaleskin Intensive Recovery) and apply os often as necessary to relieve the itching. It usually only takes a few applications before people feel much better.
Talk to your doctor first- and ask about a bit of hydrocortisone.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.